MAUDE Adverse Event Report: ACELL, INC. GENTRIX SURGICAL MATRIX THICK

ACELL, INC. GENTRIX SURGICAL MATRIX THICK
Model Number PSMT3040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 09/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This mdr is being submitted due to the reported usual drainage and subsequent bacterial infection after initial placement of the acell device.The device was explanted, however, it is not available for evaluation.A review of the manufacturing records for this lot identified no deviations in the production process that fall outside of specification.The device was manufactured and distributed sterile in compliance with acell's operating procedures and federal, state, and local laws and regulations.There were no reports of device failure at the time of initial surgery.
 
Event or Problem Description
On (b)(6) 2018, acell, inc.Became aware that a patient had unusual drainage after an open retrorectus repair with transversus abdominis (tar) release with an acell device on (b)(6) 2018.The patient had normal drainage post operatively for 3 days.A ct scan was done on (b)(6) 2018, which was normal and the surgical drains were removed.There was a sudden appearance of dark, odorous, stool like drainage on (b)(6) 2018.Upon exploration of the drainage site, the device, muscle and periosteum were found to be bathed in a puss like material.The drainage was cultured and was positive for enterococcus avium.The patient has no other history of this bacterium.The device was explanted on (b)(6) 2018.The patient is doing fine and undergoing the following treatment every other day: abdominal lavage, i&d, vicryl covering, and npwt (abthera).All acell devices are terminally sterilized prior to distribution.

Brand Name
GENTRIX SURGICAL MATRIX THICK
Common Device Name
GENTRIX SURGICAL MATRIX THICK
Manufacturer (Section D)
ACELL, INC.
6640 eli whitney dr.
columbia MD 21046
MDR Report Key7953442
Report Number3005920706-2018-00016
Device Sequence Number16215630
Product Code FTM
UDI-Device Identifier00386190001585
UDI-Public(01)00386190001585(17)200831(10)013345
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170763
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberPSMT3040
Device Catalogue NumberPSMT3040
Device Lot Number013345
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2018
Initial Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age41 YR